COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Back to Search Results |
| Model Number |
G50620 |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/18/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The stent prematurely released 0.5cm during advancing the delivery system in bile duct.The device was locked before advancing endoscopy.User is an experienced operator of cook device.Additional information provided on (b)(6) 2019: patient felt upper right abdomen discomfort and xanthochromia in (b)(6) 2019 and went to hospital for examination.The result of examination is as below: thickened bottom wall of gallbladder, increased metabolism, considering primary malignant tumor of gallbladder, multiple hilar and retroperitoneal lymph node enlargement, accompanied by increased metabolism, considering lymph node metastasis, left upper lobe round nodules, increased metabolism, considering lung metastasis.The highest bilirubin was over 100, and ptcd drainage was performed in the local hospital.Meanwhile, pathological examination was completed to show mucinous adenocarcinoma.The total bilirubin was 70, direct bilirubin 49, and transaminase was normal.Ercp was performed in (b)(6) 2019, and metal biliary stents were implanted in the left and right hepatic ducts.The complaint is related with (b)(4) with the same patient.(b)(4) is the first stent released with stent prematurely released 0.5cm and (b)(4) is the second stent release with same issue.
Additional Manufacturer Narrative
Pma/510(k) #k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: there are two complaint files relating to this occurrence.For details of the second investigation, please refer to 3001845648-2019-00329.It should be noted that three images were attached to the file which show a partially deployed stent that appears to be damaged.A request was made to determine if the images were of the returned devices relating to this event or if the images related to a different device.It was confirmed by the sales rep that there was no other device involved in these complaints and that the images related to one of the related complaint files.However, it cannot be confirmed which device(s) the images relate to.The zilbs-635-8-6 device of lot number c1441278 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11 july 2019.The stent was prematurely deployed (approx.0.5 cm) on return.There were no visible signs of compression, kinking or damage on the device.The device was flushed and wired with a 0.035¿ wire guide without issue.There was no damage observed on the stent.Document review: prior to distribution zilbs-635-8-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-6 of lot number c1441278 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1441278.It should be noted that the instructions for use instructs the user to do the following; ¿upon removal from package, inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use the device.Visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device.¿ image review ¿ n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that a difficult patient anatomy caused and/or contributed to resistance and/or high compressive force on the flexor during advancement.It is possible that compression of the flexor resulted in the partial premature deployment of the stent.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
The stent prematurely released 0.5cm during advancing the delivery system in bile duct.The device was locked before advancing endoscopy.User is an experienced operator of cook device.Additional information provided on 12th july 2019: patient felt upper right abdomen discomfort and xanthochromia in (b)(6) 2019 and went to hospital for examination.The result of examination is as below: thickened bottom wall of gallbladder, increased metabolism, considering primary malignant tumor of gallbladder, multiple hilar and retroperitoneal lymph node enlargement, accompanied by increased metabolism, considering lymph node metastasis, left upper lobe round nodules, increased metabolism, considering lung metastasis.The highest bilirubin was over 100, and ptcd drainage was performed in the local hospital.Meanwhile, pathological examination was completed to show mucinous adenocarcinoma.The total bilirubin was 70, direct bilirubin 49, and transaminase was normal.Ercp was performed in (b)(6) 2019, and metal biliary stents were implanted in the left and right hepatic ducts.The complaint is related with (b)(4) with the same patient.(b)(4) is the first stent released with stent prematurely released 0.5cm and (b)(4) is the second stent release with same issue.
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The stent prematurely released 0.5cm during advancing the delivery system in bile duct.The device was locked before advancing endoscopy.User is an experienced operator of cook device.Additional information provided on 12th july 2019: patient felt upper right abdomen discomfort and xanthochromia on (b)(6) 2019 and went to hospital for examination.The result of examination is as below: thickened bottom wall of gallbladder, increased metabolism, considering primary malignant tumor of gallbladder, multiple hilar and retroperitoneal lymph node enlargement, accompanied by increased metabolism, considering lymph node metastasis, left upper lobe round nodules, increased metabolism, considering lung metastasis.The highest bilirubin was over 100, and ptcd drainage was performed in the local hospital.Meanwhile, pathological examination was completed to show mucinous adenocarcinoma.The total bilirubin was 70, direct bilirubin 49, and transaminase was normal.Ercp was performed on (b)(6) 2019, and metal biliary stents were implanted in the left and right hepatic ducts.The complaint is related with pr267387 with the same patient.Pr267387 is the first stent released with stent prematurely released 0.5cm and pr267387 is the second stent release with same issue.